Daily Journal Masthead

New drug, familiar dangers


Follow Daily Journal:


The Johnson County sheriff wants parents to hear and remember a story from earlier this year: On Mother’s Day weekend, police had to tell parents their child had died of a drug overdose.

After Sheriff Doug Cox talks about telling Jeanine Motsay that her 16-year-old son, Samuel Motsay, died from taking a new hallucinogen, Jeanine Motsay will talk about her life since then.

Local police and members of the Drug Enforcement Administration will share facts at a forum next month about the drug Samuel Motsay took, called 25i-NBOMe, or N-Bomb. The drug has killed at least two people in Indiana, and Cox wants local parents to know about the hallucinogen’s risks so they can talk about those dangers with their children.

“Anytime something new comes along, we need to be aware of the narcotic, what it’s capable of doing and how the kids hide it,” Cox said.

N-Bomb can be snorted or smoked as a powder or dropped on the tongue or in the nose. The users can experience effects including blurred vision, euphoria, hallucinations, confusion, anxiety, agitation, paranoia, violent episodes and being unaware of space and time. These effects can last more than 15 hours.

Police in Johnson County didn’t know much about N-Bomb until the weekend of May 11, when Samuel Motsay died. Investigators found a substance near his body that tested positive for N-Bomb, and a week after his death three men were arrested for supplying him with the drug.

N-Bomb was also in the system of an 18-year-old Hamilton County man who died earlier this year.

At next month’s forum, the DEA will make a presentation about the drug that should be equally helpful for residents, police, EMTs and paramedics who are still trying to understand what the drug is and how it affects the body, Cox said.

“The whole reason for this forum is not only to educate the general public, but it’s also, quite honestly, to educate law enforcement,” Cox said.

Cox wants parents who attend the forum to learn more about the drug so they’re able to have candid conversations with their children about the dangers of N-Bomb, as well as other drugs.

Parents and their kids need to know that N-Bomb, along with other drugs such as meth and heroin, can be mixed with all kinds of different substances, and that it’s impossible for anyone to know with certainty how the mind and body will react, Cox said.

“When you’re ingesting something that can kill you, it’s probably a good idea to just say no,” Cox said. “It’s just crazy what these people are putting into their bodies.”

Think your friends should see this? Share it with them!

All content copyright ©2015 Daily Journal, a division of Home News Enterprises unless otherwise noted.
All rights reserved. Privacy policy.